Alert archive / North Dakota / Red Flag Warnings in 2006
Red Flag Warning 26, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Nov 8, 2006, 3:37 AM MST for 21 counties in North Dakota. It took effect at Nov 8, 2006, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2006, 3:37 AM MST (10:37 UTC)
- In effect from
- Nov 8, 2006, 11:00 AM MST
- Expired
- Nov 8, 2006, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
All 21 counties
Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Mercer County, ND, Morton County, ND, Oliver County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND
The radar
The Bismarck radar (KBIS), 43 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2091 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 081037 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 437 AM CST WED NOV 8 2006 ...RED FLAG WARNING IN EFFECT FOR SOUTHERN NORTH DAKOTA FROM THE MONTANA LINE TO THE JAMESTOWN AREA... .AN INTENSE LOW PRESSURE SYSTEM OVER SOUTHERN SASKATCHEWAN EARLY THIS MORNING WILL TRACK ACROSS SOUTHERN MANITOBA AND IS FORECAST TO BE IN SOUTHWESTERN ONTARIO BY EVENING. AS THE LOW MOVES ACROSS SOUTH CENTRAL CANADA...WEST TO NORTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH THIS AFTERNOON ACROSS NORTH DAKOTA. TEMPERATURES ACROSS SOUTHERN NORTH DAKOTA ARE EXPECTED TO BE IN THE 60S TO LOWER 70S THIS AFTERNOON...WITH RELATIVE HUMIDITIES AROUND 25 PERCENT. NDZ018>020-031>037-040>048-050-051-081845- /O.NEW.KBIS.FW.W.0026.061108T1800Z-061109T0000Z/ DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- 437 AM CST WED NOV 8 2006 /337 AM MST WED NOV 8 2006/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS AFTERNOON. FORECAST HIGH TEMPERATURES IN THE 60S TO LOWER 70S WITH DEWPOINT TEMPERATURES FALLING INTO THE 20S THIS AFTERNOON WILL RESULT IN MINIMUM RELATIVE HUMIDITIES OF AROUND 25 PERCENT. WEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 40 MPH THIS AFTERNOON OVER WESTERN AND CENTRAL NORTH DAKOTA. EXTREMELY DRY PASTURE CONDITIONS IN COMBINATION WITH GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE HAZARDOUS FIRE CONDITIONS. THE WINDS ARE EXPECTED TO DECREASE BY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JV
2 follow-up statements
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
000 WWUS83 KBIS 082352 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 552 PM CST WED NOV 8 2006 NDZ018>020-031>037-040>048-050-051-090100- /O.EXP.KBIS.FW.W.0026.000000T0000Z-061109T0000Z/ DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- 552 PM CST WED NOV 8 2006 /452 PM MST WED NOV 8 2006/ ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS AFTERNOON. NORTHWEST WINDS ARE DECREASING AND RELATIVE HUMIDITIES ARE ON THE RISE. THEREFORE...THE POTENTIAL FOR SIGNIFICANT FIRE GROWTH HAS GREATLY DIMINISHED. GUSTY WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE EVENING HOURS. $$ JF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Nov 8, 2:55 AM MST, 42 minutes earlier.
Area forecast discussion, Nov 8, 2:55 AM MST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 355 AM CST WED NOV 8 2006 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT... FORECAST CONCERNS FOCUSED ON WINDS AND RELATIVE HUMIDITIES TODAY. CURRENTLY...SURFACE LOW PRESSURE CENTER WAS OVER SOUTHERN SASKATCHEWAN WITH GUSTY WEST WINDS ON ITS WEST SIDE. THIS HANDLED WELL BY BOTH THE NAM AND GFS AND WILL FOLLOW A BLEND OF THE TWO FOR DETAILS. THE SURFACE LOW IS PROGGED TO MOVE EAST INTO SOUTHERN MANITOBA BY NOON AND THE SURFACE PRESSURE GRADIENT TIGHTENS. THE STATE IS POISED TO RECEIVE STRONG WEST TO NORTHWEST WINDS BEGINNING LATE THIS MORNING AND CONTINUING THROUGHOUT THE AFTERNOON. BY EVENING THE VIGOROUS SURFACE LOW ASSOCIATED WITH THE STRONG PRESSURE GRADIENT IS PROGGED TO BE IN SOUTHWESTERN ONTARIO AND THE GRADIENT RELAXES OVER THE STATE. COLD AIR RUSHES IN BEHIND THE LOW...ADDING TO THE WIND MOMENTUM...AND A STRONG WEST TO EAST JET ALOFT WILL REINFORCE THE NORTHWEST WINDS FOUND AT ALL LEVELS UP TO THE JET STREAM. H850 VALUES ARE AT 45 TO 50 KNOTS ACROSS THE STATE THIS AFTERNOON. WILL ISSUE WIND ADVISORY FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON FOR WINDS OF 35 TO 45 MPH. THE NEXT SYSTEM OF CONCERN IS THE LOW FORMING IN THE SOUTHERN PLAINS BY THURSDAY MORNING AND MOVING EAST TO MISSOURI BY FRIDAY MORNING. NORTH DAKOTA WILL MISS THE BULK OF THE PRECIPITATION ASSOCIATED WITH THIS SYSTEM...WITH ONLY A SLIGHT CHANCE OF RAIN OR SNOW OVER THE SOUTHERN COUNTIES. .LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT MAIN FOCUS OF LONG RANGE WILL BE ON UPPER LOW PROGGED OVER THE NORTHERN PLAINS MONDAY THROUGH WEDNESDAY. THIS FEATURE HAS NOW BEEN A FIXED FEATURE IN THE GFS FOR THE PAST 4 DAYS SO CONFIDENCE IS INCREASING. CONSEQUENTLY IVE STARTED TO UP POPS DURING THAT TIME FRAME. THE PRECIPITATION WILL FALL AS SNOW BASED ON PROGGED THICKNESS. && .FIRE WEATHER... ALSO OF CONCERN IS TEMPERATURES IN THE 60S TO LOWER 70S WITH MINIMUM RELATIVE HUMIDITIES OF 25 TO 30 PERCENT ACROSS SOUTHERN COUNTIES. THIS COMBINED WITH VERY STRONG WINDS AND DRY VEGETATION WILL CREATE AN ENVIRONMENT FOR EXPLOSIVE FIRE GROWTH SHOULD ANY FIRES OCCUR. WILL ISSUE A RED FLAG WARNING FOR SOUTHERN COUNTIES...MAINLY ON EITHER SIDE OF INTERSTATE 94 AND SOUTH TOWARDS THE SOUTH DAKOTA BORDER. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS AFTERNOON FOR NDZ018>020-031>037-040>048-050-051. WIND ADVISORY FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS AFTERNOON FOR NDZ001>005-009>013-017>023-025-031>037- 040>048-050-051. && JV/RSL
Hazardous weather outlook, Nov 7, 4:36 AM MST, 23 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 536 AM CST TUE NOV 7 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-081145- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 536 AM CST TUE NOV 7 2006 /436 AM MST TUE NOV 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A POTENTIAL FOR A STORM SYSTEM TO DEVELOP OVER COLORADO WEDNESDAY NIGHT...AND MOVE EAST INTO THE SOUTHERN PLAINS OF OKLAHOMA AND KANSAS THURSDAY...BEFORE TURNING NORTHEAST TOWARDS THE OHIO VALLEY ON FRIDAY. A MIX OF RAIN AND SNOW IS POSSIBLE THROUGHOUT THE CENTRAL AND NORTHERN PLAINS THURSDAY AND FRIDAY. CURRENT INDICATIONS ARE THAT SOUTHERN NORTH DAKOTA HAS A CHANCE OF RAIN AND SNOW THURSDAY AND THURSDAY NIGHT. STAY TUNED FOR FURTHER UPDATES REGARDING THE DEVELOPMENT OF THIS STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 3:03 AM MST | Wind Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 14 hr |
Nearby
Red Flag Warnings in North Dakota, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.